Alert archive / Mississippi / Hard Freeze Warnings in 2021
Hard Freeze Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this hard freeze warning at Feb 18, 2021, 9:24 AM CST for 9 parishes in Louisiana; 23 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Feb 18, 2021, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 9:24 AM CST (15:24 UTC)
- In effect from
- Feb 18, 2021, 6:00 PM CST
- Expired
- Feb 19, 2021, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Jackson, MS
All 34 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Franklin County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Lowndes County, MS, Montgomery County, MS, Oktibbeha County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS74 KJAN 181524 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 924 AM CST Thu Feb 18 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>037-040>042- 047-053-059>061-190000- /O.NEW.KJAN.HZ.W.0002.210219T0000Z-210219T1800Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams-Franklin MS- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Vicksburg, Port Gibson, Fayette, Natchez, Bude, Roxie, and Meadville 924 AM CST Thu Feb 18 2021 ...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 18 expected. * WHERE...Portions of northeast Louisiana, central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes, and water main breaks are expected. * ADDITIONAL DETAILS...Many power outages continue across the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 22
3 follow-up statements
551 WWUS74 KJAN 182013 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 213 PM CST Thu Feb 18 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>037-040>042- 047-053-059>061-190600- /O.CON.KJAN.HZ.W.0002.210219T0000Z-210219T1800Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams-Franklin MS- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Vicksburg, Port Gibson, Fayette, Natchez, Bude, Roxie, and Meadville 213 PM CST Thu Feb 18 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 18 expected. * WHERE...Portions of northeast Louisiana, central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes, and water main breaks are expected. * ADDITIONAL DETAILS...Many power outages continue across the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
542 WWUS74 KJAN 190945 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 345 AM CST Fri Feb 19 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>037-040>042- 047-053-059-060-191745- /O.NEW.KJAN.HZ.W.0003.210220T0000Z-210220T1500Z/ /O.CON.KJAN.HZ.W.0002.000000T0000Z-210219T1800Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Vicksburg, Port Gibson, Fayette, and Natchez 345 AM CST Fri Feb 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Sub-freezing temperatures will settle around 18 this morning and drop as low as 14 tonight. * WHERE...Portions of northeast Louisiana, central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...This morning and again tonight. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes, and water main breaks are expected. * ADDITIONAL DETAILS...Many power outages continue across the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ038-039-043>045-048>050-054-191745- /O.NEW.KJAN.HZ.W.0003.210220T0000Z-210220T1500Z/ Winston-Noxubee-Madison MS-Leake-Neshoba-Hinds-Rankin-Scott- Copiah- Including the cities of Louisville, Macon, Brooksville, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Jackson, Pearl, Brandon, Richland, Forest, Morton, Crystal Springs, Hazlehurst, and Wesson 345 AM CST Fri Feb 19 2021 ...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 17 expected. * WHERE...Winston, Noxubee, Madison MS, Leake, Neshoba, Hinds, Rankin, Scott and Copiah Counties. * WHEN...From 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes, and water main breaks are expected. * ADDITIONAL DETAILS...Many power outages continue across the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ061-191745- /O.CON.KJAN.HZ.W.0002.000000T0000Z-210219T1800Z/ Franklin MS- Including the cities of Bude, Roxie, and Meadville 345 AM CST Fri Feb 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Sub-freezing temperatures as low as 18 expected. * WHERE...Portions of northeast Louisiana, central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...Until noon. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes, and water main breaks are expected. * ADDITIONAL DETAILS...Many power outages continue across the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GG
358 WWUS74 KJAN 191810 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1210 PM CST Fri Feb 19 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>037-040>042- 047-053-059-060-200215- /O.EXP.KJAN.HZ.W.0002.000000T0000Z-210219T1800Z/ /O.CON.KJAN.HZ.W.0003.210220T0000Z-210220T1500Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Vicksburg, Port Gibson, Fayette, and Natchez 1210 PM CST Fri Feb 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...HARD FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 14 expected. * WHERE...Portions of northeast Louisiana, central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...Tonight into Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Many power outages continue across the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ061-191915- /O.EXP.KJAN.HZ.W.0002.000000T0000Z-210219T1800Z/ Franklin MS- Including the cities of Bude, Roxie, and Meadville 1210 PM CST Fri Feb 19 2021 ...HARD FREEZE WARNING HAS EXPIRED... Temperatures will drop back below freezing tonight but not be as cold Saturday morning. $$ MSZ038-039-043>045-048>050-054-200215- /O.CON.KJAN.HZ.W.0003.210220T0000Z-210220T1500Z/ Winston-Noxubee-Madison MS-Leake-Neshoba-Hinds-Rankin-Scott- Copiah- Including the cities of Louisville, Macon, Brooksville, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Jackson, Pearl, Brandon, Richland, Forest, Morton, Crystal Springs, Hazlehurst, and Wesson 1210 PM CST Fri Feb 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 17 expected. * WHERE...Winston, Noxubee, Madison MS, Leake, Neshoba, Hinds, Rankin, Scott and Copiah Counties. * WHEN...From 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Hard freeze conditions will result in damage to exposed pipes, and water main breaks are expected. * ADDITIONAL DETAILS...Many power outages continue across the area leaving some without means of heating their home and increasing the risk of frozen indoor plumbing as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 22
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this hard freeze warning went out at Feb 18, 7:23 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 18, 7:23 AM CST, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
723 AM CST Thu Feb 18 2021
.UPDATE...
Updated for 12Z aviation discussion and forecast update
&&
.AVIATION...
12Z TAF discussion:
Light freezing drizzle is ongoing across most TAF sites outside of
MEI, PIB & HBG. Widespread IFR-LIFR cigs & some vis reductions are
ongoing, which is aiding in the freezing drizzle potential. Vis
has varied from 1-6SM through the night. Some vis reductions are
possible through mid-morning or so across GLH & GWO between
18/14-20Z, due to a banded development of some light FZDZ & -SN.
Any -FZDZ/-SN will dissipate by mid-afternoon around 18/20-21Z.
These lowered cigs & vis will linger, especially cigs near IFR
flight cats, into the mid-late afternoon hours. Some improvement
to MVFR cigs could occur in the Delta but this will be limited to
GLH & GWO after 19/03-06Z. Winds will be mainly out of the NW around
15mph with higher gusts up to 20mph & will remain gusty through
the night. /DC/
&&
.DISCUSSION...
Forecast update: Due to ongoing low-level moisture & some wind
around, most of the mist or patchy fog is actually becoming more
drizzle. Due to being in subfreezing air & some very light
accumulation, this could cause additional light icing of any
previously slick roads, bridges & overpasses. This could cause
travel to become difficult, especially in areas that received
previous icing accumulations. With that being said, introduced a
winter weather advisory now through 3PM today for areas along &
NW of a line from Lincoln/Lawrence to Kemper County. This includes
along & NW of a line from around Brookhaven/Monticello, MS to
DeKalb, MS. This potential will persist through the afternoon but
gradually migrate to the NW through the day as some areas warm up.
However, areas in the Delta will struggle to completely warm &
won't begin to scour out some of this residual moisture depth
until later in the afternoon. This region will have the best
additional icing accum potential. Updates are out & graphic will
be out shortly. /DC/
Prior discussion below:
Today & tonight...
Today: The mean trough axis resides out west across Desert
Southwest & west Texas, while we remain under broad southwesterly
flow aloft. The region remains under the eastern fringe of thermal
troughing in the wake, with the axis further west into Texas. For
today, all of the rain has moved out of the region but some bouts
of freezing drizzle/mist & patchy fog can't be ruled out
overnight. However, another lead shortwave will eject E-NE out of
southern Texas & spread increasing isentropic ascent. Due to
lingering low-level moisture & ascent over the thermal
gradient/baroclinic zone, another axis of precipitation is progged
to develop across portions of NE Louisiana, SE Arkansas & NW
Mississippi Delta. Due to limited scope in depth of moisture, at
most, mainly freezing drizzle or some very light snow/snow grains
will be possible. At most, this will only have a small impact on
any travel issues, with freezing drizzle the most impactful.
However, with recent snowpack & slick roads, it won't take much,
even a few hundredths, to continue to keep some road problems
around. For now, will let the Winter Storm Warning expire at
daybreak, but a mesoscale SW-NE oriented advisory area couldn't be
ruled out if additional impacts are possible. For now, will hold
off on any advisory or mention in HWO due to the limited nature.
For highs today, due to continued CAA over snowpack & thermal
troughing over the Delta, leaned towards continued colder
guidance, with highs struggling to reach freezing in the Delta,
while getting above freezing elsewhere by mid-morning to midday.
Tonight: As strong high pressure & broad subsidence move in,
expect the rain chances to move out & dangerous cold conditions to
usher back in. Ridge axis of the arctic 1035mb high pressure will
build S into Texas & usher in much drier conditions (i.e. PWs
generally less than a quarter inch). Due to this & some clearing
clouds, dangerous cold conditions are possible. Lows will again
fall well into the 20s, with areas to the NW into the upper teens.
Didn't go as cold as some guidance, even with it over snowpack,
due to strong winds/gradient & clouds, but areas in the Delta
could overachieve while slightly warmer to the SE. Wind chills
will again fall into the single digits in the Delta to teens
elsewhere. This will be a concern for any areas that have
continued dangerous travel & higher coverage of power outages,
which was only worsened by the winter storm on Wednesday. Make
sure to make plans to protect your yourself, pipes, pets & plants.
Will make some further adjustments to the HWO but will be
generally not much change. /DC/
Friday through Wednesday: Clouds will finally clear from the
west as cold air advection begins to ease up during the day Friday
with the high pressure center nearing the area. A very cold night is
in store Friday night with clear skies, calming wind and the arctic
airmass overtop the remaining ice/snow, lows in the teens and lower
20s will be the rule.
While a mid level northwesterly flow regime will be in place as the
trough pushes east Friday, the flow will quickly flatten Saturday
with southwest flow back by Sunday morning. This ahead of another
storm system moving out of the Rockies into the Plains, eventually
into the mid MS valley by Sunday evening. While warm advection will
be underway Sunday in advance of this system, expect the cold
airmass over the area to be difficult to completely dislodge,
especially over the Delta, as such it will go more toward isentropic
ascent in generating cloud cover over the area. Sufficient moisture
and lift will be in place for rain to develop from the northwest
during the evening and quickly spreading southeast after midnight.
Cold air moving in behind the associated cold front may allow for
some light freezing rain over northwest portions late Sunday night
before the precipitation ends.
Ridging behind this system looks to bring relatively warm conditions
back into the area with 50s and 60s Tuesday and 60s to near 70 by
Wednesday./GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 36 23 36 17 / 15 3 1 0
Meridian 40 24 42 20 / 16 5 1 0
Vicksburg 34 22 35 16 / 18 2 1 0
Hattiesburg 44 27 45 22 / 17 5 1 1
Natchez 35 23 38 18 / 15 2 1 1
Greenville 29 17 31 12 / 25 1 0 0
Greenwood 33 18 33 13 / 25 2 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Winter Weather Advisory until 3 PM CST this afternoon for MSZ018-
019-025>051-053>056-059>063.
LA...Winter Weather Advisory until 3 PM CST this afternoon for
LAZ007>009-015-016-023>026.
AR...Winter Weather Advisory until 3 PM CST this afternoon for ARZ074-
075.
&&
DC/GGHazardous weather outlook, Feb 18, 7:02 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 702 AM CST Thu Feb 18 2021 ARZ074-075-LAZ007>009-MSZ018-019-025>030-034>036-040-041-191315- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Washington-Humphreys-Holmes-Issaquena-Sharkey- 702 AM CST Thu Feb 18 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight ICE ACCUMULATION THREAT...Limited TIMING...Today DANGEROUS COLD THREAT...Elevated TIMING...Tonight Today, light freezing drizzle or ice accumulation is possible. Additional light icing of bridges and overpasses remains possible and travel could become difficult, especially in those areas that received previous icing accumulation from recent winter storms. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, low temperatures below 20 degrees with wind chills in the single digits at times. Frost bite and hypothermia are possible with prolonged exposure. Many exposed pipes may fail. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous cold will exist Friday through Friday night. High temperatures Friday will not exceed 32 degrees with wind chills in the teens. Lows Friday night are expected below 15 degrees. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ015-016-023>025-MSZ032-033-037-038-042-043-047-048-053-191315- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Choctaw- Oktibbeha-Attala-Winston-Yazoo-Madison MS-Warren-Hinds-Claiborne- 702 AM CST Thu Feb 18 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight ICE ACCUMULATION THREAT...Limited TIMING...Today DANGEROUS COLD THREAT...Limited TIMING...Tonight Today, light freezing drizzle or ice accumulation is possible. Additional light icing of bridges and overpasses remains possible and travel could become difficult, especially in those areas that received previous icing accumulation from recent winter storms. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, low temperatures below 20 degrees with wind chills near 10 degrees at times. Hypothermia is possible with prolonged exposure and there will be a possible danger to exposed pipes. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous cold with lows below 20 degrees is likely Friday night. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ026-MSZ031-039-044>046-049>051-054>056-059>063-191315- Concordia-Lowndes-Noxubee-Leake-Neshoba-Kemper-Rankin-Scott- Newton-Copiah-Simpson-Smith-Jefferson-Adams-Franklin MS-Lincoln- Lawrence- 702 AM CST Thu Feb 18 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight ICE ACCUMULATION THREAT...Limited TIMING...Today Today, light freezing drizzle or ice accumulation is possible. Additional light icing of bridges and overpasses remains possible and travel could become difficult, especially in those areas that received previous icing accumulation from recent winter storms. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous cold with lows below 20 degrees is likely Friday night. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ052-057-058-064>066-072>074-191315- Lauderdale-Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion- Lamar-Forrest- 702 AM CST Thu Feb 18 2021 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous cold with lows below 20 degrees is possible Friday night. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 23 && ...HAZARD LEGEND... *ICE ACCUMULATION* Extreme...Extreme ice accumulation expected and infrastructure will be compromised. Roads impassable and widespread tree devastation and power outages expected. Significant...Significant icing of roads, bridges and power lines is expected. Dangerous travel conditions and numerous power outages possible. Elevated...Ice covered roads and bridges are likely. Difficult travel conditions are expected and sporadic power outages possible. Limited...Light icing of bridges and overpasses is possible and travel could be difficult. *DANGEROUS COLD* Extreme...Lows below 10 degrees and highs below 32 degrees and/or wind chill temperatures lower than -10 degrees likely. Hypothermia is likely with prolonged exposure and frost bite is expected on exposed skin within 30 minutes. Water main breaks are expected. Significant...Lows below 15 degrees and highs below 32 degrees and/or wind chills between -10 and -1 degrees likely. Frost bite and hypothermia are likely with prolonged exposure. Water main breaks are possible. Elevated...Lows below 20 degrees and highs near or below 32 degrees and/or wind chills between 0 and 9 degrees likely. Frost bite and hypothermia are possible with prolonged exposure. Many exposed pipes may fail. Limited...Lows below 20 degrees and highs near or below 33 degrees and/or wind chills around 10 degrees possible. Hypothermia is possible with prolonged exposure and possible danger to exposed pipes. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR WINTER WEATHER ISSUES... Current Winter Weather... https://www.weather.gov/jan/safe_Winter Day 1 through 3 Winter Threats... https://www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml Winter Impact Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfhsd.html
In the hours before
Local storm report, Feb 18, 5:29 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM SLEET GREENVILLE 33.41N 91.05W
02/18/2021 M2.0 INCH WASHINGTON MS BROADCAST MEDIA
2 INCHES OF SLEET IN DOWNTOWN GREENVILLE.
&&
DLLocal storm report, Feb 18, 5:30 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 AM CST THU FEB 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM ICE STORM GREENVILLE 33.41N 91.05W
02/18/2021 WASHINGTON MS BROADCAST MEDIA
AROUND A QUARTER INCH OF ICE ACCRETION
MEASURED IN DOWNTOWN GREENVILLE. FREEZING
DRIZZLE STILL ONGOING.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:25 AM CST | Winter Weather Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 14 hr |
| Feb 17, 6:39 PM CST | Flash Flood Warning | JAN | Yazoo | 2 hr |
Nearby
Hard Freeze Warnings in Mississippi, 2021Hard Freeze Warnings in Louisiana, 2021Hard Freeze Warnings in Arkansas, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.